Journals / İzmir Göğüs Hastanesi Dergisi / 2026 / Cilt: 29 Sayı: 1

TWO CASES OF ANTIBIOTICS INDUCED MANIC EPISODE: ANTIBIOMANIA

ANTİBİYOTİK KULLANIMINA BAĞLI GELİŞEN İKİ MANİK ATAK OLGUSU: ANTİBİOMANİ

Ayşe Coşkun Beyan(Tatvan Devlet Hastanesi, Göğüs Hastalıkları, Bitlis, Türkiye)
Evrim Göde Öğüten(Tatvan Devlet Hastanesi, Ruh ve Sinir Hastalıkları, Bitlis, Türkiye)
Pages
49–51
Publication Date
2015-05-01
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

We wanted to take attention to necessity of the adverse effects of antibiotic drug the prescribing and the treatment.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Antibiotics are the drugs which are frequently prescribed for many system infections currently.
📊
Key Findings & Data:Although many authors had proposed some hypothesis that increased levels of prostoglandins and cortisol or decreased GABA concentration in central nervous system causes this circumstances; yet a definitive explanation have not been reached.
💡
Conclusion & Impact:We wanted to take attention to necessity of the adverse effects of antibiotic drug the prescribing and the treatment.
🔬Design:Makale
📍Scope:Comprehensive Sample
⚙️Variables:Antibiomani · klaritromisin · sefalosporin

Abstract

Antibiotics are the drugs which are frequently prescribed for many system infections currently. These drugs have frequent and rare side efects which affect almost all systems. Neuropsychiatric symptoms; which are rare but important adverse effects have been reported more frequently. Various authors gave the name of antibiomania to manic episode cases devoloped after antibiotic usage. Although many authors had proposed some hypothesis that increased levels of prostoglandins and cortisol or decreased GABA concentration in central nervous system causes this circumstances; yet a definitive explanation have not been reached. In this case report we have presented two manic cases after using claritromycine and cephalosporins. We wanted to take attention to necessity of the adverse effects of antibiotic drug the prescribing and the treatment.

Özet

Antibiyotikler günümüzde birçok sistemin enfeksiyonlarında oldukça sık reçete edilen ilaçlardır. Bu ilaçların nerdeyse tüm sistemleri etkileyen sık ve nadir yan etkileri vardır. Bu yan etkilerden nöropsikiyatrik belirtiler giderek artan bir şekilde bildirilmeye başlanmıştır. Çeşitli yazarlar, antibiyotik sonrası gelişen manik atak olgularına antibiomani adını vermişlerdir. Bu durumu açıklamak için yazarlar tarafından merkezi sinir sisteminde prostaglandin ve kortizol düzeylerinin artışı ya da GABA konsantrasyonunun azalması gibi hipotezler öne sürülse de tanımlayıcı bir açıklama henüz elde edilememiştir. Biz de bu yazıda klaritromisin ve sefalosporin kullanımı sonrası ortaya çıkan iki mani olgusunu sunduk. Antibiyotiklerin daha dikkatli reçete edilmesi ve tedavi takibinde bu belirtilerinde akılda tutulması gerektiğini vurgulamak istedik.

🔖

Cite This Article

Beyan, A. C., Öğüten, E. G. (2015). TWO CASES OF ANTIBIOTICS INDUCED MANIC EPISODE: ANTIBIOMANIA. İzmir Göğüs Hastanesi Dergisi, Cilt: 29 Sayı: 1, 49–51. https://ajindex.com/articles/1418812

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (8)

  1. Sternbach H, State R. Antibiotics: neuropsychiatric effects and psychotropic interactions. Harvard Rev Pschiatry 1997; 5: 214-26.
  2. Ortiz–Dominguez A, Berlanga C, GuetierrezMora D. A case of clarithromycin-induced manic episode (antibiomania). Int J Neuropsychopharmacol 2004; 7: 99-100.
  3. Neff NE, Kuo G. Acute manic psychosis induced by triple therapy for H. Pylori. J Am Board Fam Pract 2002; 15: 66-8.
  4. Abouesh A, Stone C, Hobbs WR. Antimicrobialinduced mania (antibiomania): a review of spontaneous reports. J Clin Psychopharmacol 2002; 22: 71-82.
  5. Yeung J, Canning K, MacDonald JF, Orse BA, Blockade of tonic and synaptic GABAergic cuurent in murine neurons reveals two populations of GABA-A receptors. Anesthesiology, 2002; 96: A768.
  6. Ahuja N, Lloyd A. Antibiomania and ciprofloxacin-induced mania. Psychosomatics, 2007; 48:363.
  7. Prime K, French P. Neuropsychiatric reaction induced by clarithromycin in a patient on highly active antiretroviral therapy (HAART) Sex Transm Infect, 2001; 77: 297–298.
  8. Ahuja N, Lloyd A. Antibiomania and ciprofloxacin-induced mania. Psychosomatics, 2007; 48:363.